CSN Login
Members Online: 17

Neulasta shot advice please

nhldaughter
Posts: 69
Joined: Nov 2010

Hi all, my mom will get her first neulasta shot tomorrow. Any advice for what to do before and after? I want her to be comfortable and know what to expect. Thank you For the advice. Sending good thoughts to all. 

Shoopy
Posts: 210
Joined: Jul 2013

I would check with her doctor first but I was advised to take Clariton 24hr the day before, the day of, and the day after the shot.  I have not had any aches from the shot when I do this.

Keeping you in my thoughts and prayers.

Karl

jimwins's picture
jimwins
Posts: 1983
Joined: Aug 2011

I agree with Karl.  I didn't know about the claritin during my treatment but many say it really helps.  My experience with aching was from my lower back (hips) to my chest (sternum).  It just kind of radiated from the hips to the chest (throbbed).  I had pain medicine from a previous surgery they okayed my to use.  I would describe the pain as slightly worse than flu like.  Hopefully she can take claritin and avoid the pain all together.  I think it started 2-3 days after the shot and lasted for about 3 days on average.

I hope her swelling has improved and things are going well.

Hugs - Jim

Rocquie's picture
Rocquie
Posts: 465
Joined: Mar 2013

Daughter, I hope Mom is feeling better and her swelling has subsided. My insurance case manager (who is an RN) told me to me to take, after clearing first with my doctor, claritin and pepcid ac. After clearing it with my doc, I took the generic OTC version of both those for the same 5 days I took the prednisone. Which is to say 1 day before the neulasta shot, the day of, and 3 days afterwards.

The first neulatsa shot I had was agony. Thereafter, by using those 2 drugs, I never had another moment of pain at all. 

My doctor recently told me clinical trials are underway for those 2 drugs for neulasta pain. Now a pharmaceutical company will probably market a pill with the ingredients of claritin and pepcid and charge a gazillion dollars for it (and never tell anyone what it really is). Tongue Out

I hope it works for your Mom too.

Rocquie

 

Rocquie's picture
Rocquie
Posts: 465
Joined: Mar 2013

 

nhldaughter
Posts: 69
Joined: Nov 2010

Hi all,

the swelling has subsided thank God. The doc okayed Claritin so she took one today and will take 4 more. The person who did the shot told me about the day before and day of and 3 days after. I was a bit upset as this info could've been shared with us ahead of time. I only learned of this through you guys. I'll be sure to do it for her next one on time. I'll also ask about Pepcid tomorrow when she sees the doc. Her heavy tongue and tight neck and the feeling of choking is still there off and on. Sometimes it gets worse, like at dinner time she would swallow hard. her teeth and jawline feel tight and she almost feels like her teeth protrude out. She is convinced this occurred after the blood transfusion. It's strange. No one else here has described such symptoms. God help her. Thank you all. 

Roya 

 

nhldaughter
Posts: 69
Joined: Nov 2010

Hi all,

I think either the neulasta or chemo effects have kicked in  My mom has been in pretty bad shape for the past two days. she was on Vicodin, but the doc said that could cover a fever. So he prescribed oxycodin 5mg. Even with the Vicodin only once a day the doc made a comment of "don't overload on meds" which I didn't like. Poor thing tries to tolerate as much as she can. For the past two days  when the meds wear off her pain level goes to a 10. With meds she says it goes to as low as 2, but often a 4. Her upper shoulders, back, swollen feeling throat and abdominal lining (where PET showed lymphoma activity) are the worst. It does seem like bad flu pains and more. I habe given her claritin and pepcid AC as you guys suggested here. So I don't know if it's the neulasta or other side effects.  It's very tough. I'm going to post this thread twice hoping I get advice from those not on this post. 

COBRA666's picture
COBRA666
Posts: 2418
Joined: May 2010

I really feel for your mom. The Dr. is right about the pain meds though. They can mask a lot of things. Sometimes they do not want them to hide all the pain. That sounds so cruel I know. They want to know where the pain is coming from. The vicodin, as other prescribed pain meds can and do slow down the heart,respirations and can lower body temp. This may be a medical concern as well, I do not know. I am speaking from a little experience. I have someone close to me that takes 7.5/325mg. Oxycodone 4 times a day and sometimes 10/325 mg. at bedtime. This for advanced arthritis.

  I had the neulasta shots as well. In my case I never had any pain from them. The chemo did not cause me any discomfort, but I was tired as heck after about the fourth round of R-CVP. I felt I was crossing the finish line on my knees. John  

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network